Thunderstorm Wind, Effingham
- When
- July 4, 1:00 PM CST
- Where
- Effingham County, 1 mi S of Altamont
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -88.750
A tree was blown down onto a power line.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 4, 9:45 AM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1045 AM CDT SUN JUL 4 2004 .DISCUSSION... SFC BOUNDARY LOCATED ACRS CENTRAL IL...NEAR I-72. CONVECTION HAS FIRED AROUND THIS BOUNDARY AND IS ALSO BEING SUPPORTED BY MID LEVEL S/W COMING IN FROM WEST. SFC DEWPOINTS IN UPPER 60S TO AROUND 70...BUT ALSO HAVE BEEN INCREASING OVER LAST SEVERAL HRS. WITH ABOVE MENTIONED SUPPORT...BELIEVE CONVECTION WILL CONTINUE INTO THIS AFTERNOON. THEREFORE WILL BE UPDATING GRIDS AND ZFP TO REFLECT CONTINUING TREND OF PCPN ACRS CNTRL AND SE PARTS OF AREA. NRN AREAS (PIA-BMI) SHOULD REMAIN DRY...BUT WILL KEEP SLIGHT CHC IN AREA FOR THIS AFTERNOON. TEMPS MAY BE LITTLE LOWER THAN CRNT FCST...BUT WILL LEAVE ALONE GIVEN PLENTY OF BREAKS IN CLDS SEEN ON VIS SAT LOOP. && .PREV DISCUSSION... PLENTY OF CHALLENGES WITH PRECIPITATION AND TEMPERATURES FOR INDEPENDENCE DAY AND FOR TONIGHT FOR THE HOLIDAY FESTIVITIES. LATEST SFC ANALYSIS PLACES SFC LOW ACROSS NORTHERN ILLINOIS. A SFC TROUGH WAS ACROSS CENTRAL ILLINOIS. ANOTHER SFC TROUGH WAS ACROSS SOUTHERN LOWER MICHIGAN EAST INTO NORTHERN OHIO. ANOTHER SFC BOUNDARY WAS ACROSS THE UPPER MIDWEST. LATEST 0615Z IR SATELLITE PLACES PLENTY OF CLOUDS ACROSS GREAT LAKES REGION SOUTHWEST INTO WEST CENTRAL ILLINOIS. LATEST IR SATELLITE PLACES SOME CLOUD FREE REGIONS ACROSS WESTERN ILLNOIS WEST INTO PARTS OF MISSOURI AND EAST CENTRAL IOWA. THEN CLOUDS WERE ACROSS CENTRAL PLAINS STATES AND WESTERN IOWA. LATEST 0615Z WATER VAPOR IMAGE PLACES SHORT/WAVE ACROSS WISCONSIN AND NORTHERN ILLINOIS...OTHER SHORT/WAVES WERE ACROSS NORTHERN AND CENTRAL PLAINS STATES. LATEST 0616Z KILX RADAR PLACES SCATTERED SHOWERS MAINLY EAST OF I-55...MOVING EAST/NORTHEAST. ELECTING TO GO WITH A BLEND IN MODELS WITH AN EMPHASIS ON THE ETA SOLUTION. SHORT TERM...TODAY THROUGH TUESDAY... ETA MODEL SHIFTS H50 TROUGH EAST ACROSS EASTERN GREAT LAKES SOUTH THROUGH THE OHIO VALLEY WITH ANOTHER H50 TROUGH ACROSS UPPER MIDWEST BY 00Z MON. ETA BUILDS IN H50 RIDGE ACROSS SOUTHEAST U.S. WITH ANOTHER H50 TROUGH ACROSS PLAINS STATES BY 00Z TUE. SFC LOW MOVES NORTHEAST INTO NORTHERN GREAT LAKES REGION BY 00Z MON WITH ANOTHER SFC LOW ACROSS SOUTHERN PLAINS STATES BY 00Z MON. ANOTHER SFC LOW IS ACROSS THE MID MS VALLEY REGION WITH SFC HIGH PRESSURE ACROSS FAR NORTHERN PLAINS STATES BY 12Z TUE. TIME/HEIGHT CROSS SECTIONS INDICATES HIGH RH AT LOW LEVELS UNTIL 15Z-18Z SUN...THEN DECREASES RH SLIGHTLY FROM 18Z SUN-00Z TUE. TIME/HEIGHT CROSS SECTIONS THEN INDICATES DECENT RH AT ALL LEVELS FROM 12Z TUE-18Z TUE. LATEST MODEL SOUNDINGS INDICATES SOME INSTABILITY THIS AFTERNOON WITH LI/S OF -5 TO -6 AND CAPES 1-2K J/KG. MODEL SOUNDINGS THEN INDICATES HIGH LOW LEVEL RH RETURNING BY 06Z MON-12Z MON. 850MB TEMPS INCREASE TO +18C TO +19C ACROSS CWA BY 00Z MON THROUGH 00Z TUE. THEN 850MB TEMPS DECREASE TO +16C TO +18C ACROSS THE REGION BY 18Z TUE. 310K ISENTROPIC SFC INDICATES SOME DECENT COND PRES DEF ACROSS SOUTHEAST ILLINOIS THIS AFTERNOON. THEN 310K ISENTROPIC SFC INDICATES SOME LIFT AND COND PRES DEF ACROSS CENTRAL ILLINOIS AT 12Z MON. THEN GOOD COND PRES DEF RETURNS ACROSS NORTHERN CWA FROM 06Z-12Z TUE. SOME WEAK 250MB DIVERGENCE IS ACROSS EAST CENTRAL AND SOUTHEAST IL EARLY THIS MORNING THEN 250MB DIVERGENCE RETURNS ACROSS THE CWA THIS AFTERNOON THROUGH THE PERIOD. WILL MONITOR CURRENT RADAR TRENDS AT ILX AND OUT WEST WITH CONVECTION IN IOWA/NORTHERN MISSOURI TO MAKE ANY LAST MINUTE CHANGES TO POPS AND TEMPS. WILL ALSO MONITOR FOG DEVELOPMENT EARLY THIS MORNING AND TEMPERATURES WILL AGAIN BE DIFFICULT...WILL GO WITH COOLER GUIDANCE TEMPS FOR TODAY AT THIS TIME. LONG TERM...WEDNESDAY THROUGH SATURDAY... AS SYSTEM PULLS OUT LATE TUESDAY...310K ISENTROPIC SFC INDICATES GOOD COND PRES DEF ACROSS SOUTH CENTRAL AND SOUTHEAST ILLINOIS WEDNESDAY MORNING. COOLER TEMPS FOR THURSDAY AND THEN WARMING TREND AT THE END OF THE WEEK INTO THE WEEKEND. CURRENT EXTENDED IN GOOD SHAPE AND ONLY MADE SOME TEMPERATURE ADJUSTMENTS DOWN ON THURSDAY. IN ADDITION...MADE A FEW ADJUSTMENTS IN TEMPS OVER THE WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && AUTEN/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1132 AM CDT SUN JUL 4 2004 ILZ066>068-071>073-051100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- INCLUDING THE CITIES OF...EFFINGHAM...FLORA AND LAWRENCEVILLE 1132 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL ILLINOIS AND WILL CONTINUE TO MOVE EAST AND SOUTHEAST THROUGH THE AFTERNOON. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE AREA FOR MONDAY AND TUESDAY AS ANOTHER FRONT MOVES INTO THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON ILZ027>031-036>038-040>057-061>063-051100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL- VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN...MATTOON... PEORIA...SHELBYVILLE...SPRINGFIELD AND TAYLORVILLE 1132 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND AGAIN OVERNIGHT. HOWEVER...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED ACROSS THE AREA FOR MONDAY AND TUESDAY AS ANOTHER FRONT MOVES INTO THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. AUTEN
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto a power line.
A tree was blown down onto IL Route 37 northeast of Mason.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411953, 5411954.